1st period in 4-5 years on mirena please help!!!!

Hoping someone can help me so I haven't had a period since 2012 although I have had the odd spot bleeding.

I decided to go travelling around south east Asia teaching for a few months however 3 weeks in and all of a sudden I have began bleeding and I'm in a lot of pain. Which I don't understand how as I haven't bled like this for years. Could it be the change in weather and diet maybe??

It is hard out here to explain my condition to medical professionals and very costly feel like they don't understand.

Can anyone help with maybe why this is and what to do? Do I just let it run its course or is there a problem with my coil maybe

Thank you x

7 Replies
oldestnewest

How long have you had your coil?

They should be changed at least every five years xxx

Reply

It's probably running out and time to get a replacement x

1 like
Reply

I have only had this mirena for 3 years so I still have two years left any other things you can think of maybe ? I also had prostap like 9 months ago could that be a cause x

Reply

Its possible its come out but most likely that its releasing a sub therapeutic dose and or your body has acclimatised.The amount of progesterone a coil releases decreases steadily over time.Initially, levonorgestrel is released at a rate of approximately 20 μg/day. This rate decreases progressively to half that value after 5 years

dailymed.nlm.nih.gov/dailym...

1 like
Reply

Sometimes people need to get them replaced sooner. It's not a guarantee that it will sustain the promise of five years.

Reply

Hi had copper for 2 years and had my mirena since 2014 so I still have two years left xxx

Reply

Hi, i am on my fourth Mirena. For me they run out after 3 years and the pain etc returns. Just like you describe.

Reply

You may also like...